MAUDE Adverse Event Report: XOMED MFG MYSTIC MEROCEL® 2000 LAMINATED KENNEDY SINUSTENT DRESSING; SPLINT, INTRANASAL SEPTAL

XOMED MFG MYSTIC MEROCEL® 2000 LAMINATED KENNEDY SINUSTENT DRESSING; SPLINT, INTRANASAL SEPTAL
Model Number 470530
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Sepsis (2067)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported that the patient came back to the emergency room of the facility with ecboli from the packing and splint implants.
 
Additional Manufacturer Narrative
(b)(4) are no longer applicable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported via a manufacturer representative that the patient came back with sepsis from e.Coli 5 days after the surgery.Cultures are positive for the bacteria.The hcp noted that there were no interventions performed to prevent impact or injury in association with the splint and packing during the patient's return visit to the emergency room.

Brand Name
MEROCEL® 2000 LAMINATED KENNEDY SINUSTENT DRESSING
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
XOMED MFG MYSTIC
950 flanders rd
mystic CT 06355
MDR Report Key7964806
Report Number1219071-2018-00002
Device Sequence Number13811317
Product Code LYA
UDI-Device Identifier20681490115081
UDI-Public20681490115081
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model Number470530
Device Catalogue Number470530
Device Lot Number00020329
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;